The development of Lhermitte's sign during cisplatin chemotherapy. Possible drug-induced toxicity causing spinal cord demyelination.

Published

Journal Article

Cisplatin is a recognized neurotoxic agent that commonly causes ototoxicity and peripheral neuropathy. In conjunction with characteristic peripheral neuropathy, two patients treated with high-dose cisplatin developed Lhermitte's sign, a manifestation of posterior column spinal cord pathology. After cisplatin therapy was stopped, this symptom gradually resolved. This suggests that at high doses cisplatin may also cause demyelinating central nervous system lesions involving the spinal cord.

Full Text

Duke Authors

Cited Authors

  • Walther, PJ; Rossitch, E; Bullard, DE

Published Date

  • November 1, 1987

Published In

Volume / Issue

  • 60 / 9

Start / End Page

  • 2170 - 2172

PubMed ID

  • 3440227

Pubmed Central ID

  • 3440227

International Standard Serial Number (ISSN)

  • 0008-543X

Digital Object Identifier (DOI)

  • 10.1002/1097-0142(19871101)60:9<2170::aid-cncr2820600909>3.0.co;2-n

Language

  • eng

Conference Location

  • United States